Illinois, 2005Damaging Wind in Illinois, August 26, 2005
August 26, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 10:45 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 26, 10:45 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT FRI AUG 26 2005
.DISCUSSION...
WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM
REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS. AIR
FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH
MUCAPES NOW OVR 3000J/KG.
MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA
AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA
ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE
EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE. HV OPTED TO ISSUE
FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE.
GENEVIEVE LN.
ZNS WITH FFA AND WATCH 747 WBIS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE
LN.
IL...NONE.
&&
TRUETT
Hazardous weather outlook, Aug 26, 11:09 AM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT FRI AUG 26 2005
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1209 PM CDT FRI AUG 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON
AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE
MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN
ILLINOIS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
271100-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
1209 PM CDT FRI AUG 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY
HEAVY RAINFALL. A FEW OF THE STORMS MAY LINGER ACROSS THE AREA
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.
MOZ072>075-084-085-099-271100-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-
1209 PM CDT FRI AUG 26 2005
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE
FRIDAY NIGHT. RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE
GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS
AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE
FLASH FLOODING.
THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH
600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH
DAMAGING WIND AND LARGE HAIL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS
MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS
WELL.
BYRD
In the hours before
Local storm report, Aug 26, 12:27 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG FARMINGTON 37.78N 90.43W
08/26/2005 ST. FRANCOIS MO LAW ENFORCEMENT
LARGE LIMBS PARTIALLY BLOCKING STREETS OVER THE WEST SIDE
OF FARMINGTON.
&&
TILLYLocal storm report, Aug 26, 12:30 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG DESLOGE 37.87N 90.52W
08/26/2005 ST. FRANCOIS MO LAW ENFORCEMENT
A FEW LARGE TREES AND A NUMBER OF LARGE LIMBS DOWN
PARTIALLY BLOCKING STREETS.
&&
TILLYLocal storm report, Aug 26, 12:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG CHESTER 37.92N 89.83W
08/26/2005 RANDOLPH IL LAW ENFORCEMENT
FEW LARGE TREES AND SEVERAL LARGE LIMBS DOWN AROUND
CHESTER.
&&
TILLYLocal storm report, Aug 26, 1:17 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG ELLIS GROVE 38.01N 89.91W
08/26/2005 RANDOLPH IL LAW ENFORCEMENT
TREES AND LARGE LIMBS DOWN IN TOWN.
&&
TILLYLocal storm report, Aug 26, 1:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG EVANSVILLE 38.09N 89.93W
08/26/2005 RANDOLPH IL EMERGENCY MNGR
TREES AND LARGE TREE LIMBS DOWN THROUGHOUT THE TOWN
&&
TILLYLocal storm report, Aug 26, 1:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG HOYLETON 38.45N 89.27W
08/26/2005 WASHINGTON IL LAW ENFORCEMENT
LARGE LIMBS AND A FEW TREES DOWN IN TOWN. LARGE LIMBS
BLOCKING ROADWAYS.
&&
TILLYThunderstorm Wind, Marion
- When
- August 26, 1:30 PM CST
- Where
- Marion County, Centralia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.533, -89.133
Thunderstorm wind gusts downed trees, large tree limbs, and power lines in Centralia. Two garages suffered severe damage from downed trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 26, 2005$5.0 million · F2 · 1 event
- Hurricane in Florida, August 26 to 27, 2005$6.9 million · 3 events
- Flash Flood in Indiana, August 26, 2005$500,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, August 26, 2005$350,000 · 3 events
- Flood in Kansas, August 26 to 29, 2005$200,000 · 1 event
- Flash Flooding in Kansas, August 26, 2005$140,000 · 2 events
- Damaging Winds in Kentucky, August 26, 2005$85,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 26 to 27, 2005$48,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Missouri, August 26, 2005$55,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2005$30,000 · 70 kt wind · 6 events
- Damaging Wind in Missouri, August 26, 2005$20,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, August 26, 2005$15,000 · 60 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470488.